Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
sverd

Only 1 accutane pill a day?

Recommended Posts

Hey I just started accutane today (40 mg) after reading up on it so much. The thing that I'm confused about though is that it says to take once daily while I've read on lots of sites to take it twice daily. Is my derm just being a pest because he thinks too much would be bad for me, or are the prescriptions in Canada different like they put more in one pill?

Share this post


Link to post
Share on other sites

it's fine, that's just the way your derm is dosing it. some days i take 1 a day. i alternate 1 one day and 2 the next day.

Share this post


Link to post
Share on other sites
it's fine, that's just the way your derm is dosing it. some days i take 1 a day. i alternate 1 one day and 2 the next day.

Share this post


Link to post
Share on other sites
it's fine, that's just the way your derm is dosing it. some days i take 1 a day. i alternate 1 one day and 2 the next day.

Okay Im just suspicious of this guy.. He's not very nice and acts like it's my fault that I've gotten some scarring in the past 6 months

Share this post


Link to post
Share on other sites

Generally what happens is the derm will start you off on a lower dosage/one pill. Then after a month he/she will move you up to a more powerful dose. For me, i'm on 20mg/a day, as I have been for the last month. In a few days I have my appointment and I will be moved up to a higher dosage.

-Chris

Share this post


Link to post
Share on other sites

I started on 40mg/day my first month and I saw results from day 1. The second month my derm put me on 60mg because my side effects weren't bad and he thought I'd see even better improvement. Now I'm on 80mg/day. You will probably get upped a dose next month if you are responding well (not having awful side effects). Good luck.

Share this post


Link to post
Share on other sites

your doctor is trying to build tolerance for your liver to be able to take a higher dosage of accutane. this is totally normal for a doctor to do. your doctor also does this to make sure that you dont experience any bad side effects on a lower dose because otherwise a higher dosage may cause permanent complications.

Share this post


Link to post
Share on other sites

I only took one 40 mg pill a day for my entire accutane course. Technically the body absorbs it better if you split the dose and take it twice a day instead of just once, but my skin is 99% flawless (KNOCK on wood) and I've been done since June of last year.

Share this post


Link to post
Share on other sites
I only took one 40 mg pill a day for my entire accutane course. Technically the body absorbs it better if you split the dose and take it twice a day instead of just once, but my skin is 99% flawless (KNOCK on wood) and I've been done since June of last year.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×